MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504311M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a skin laceration repair with a 700cc mentor tissue expander prosthesis and experienced postoperative deflation (side unknown).Inflation fluid was leaking from the expander, and the patient was hospitalized to remove the broken expander.The date of implantation was estimated based on the invoice date of the device, and the date of explantation was estimated based on the reported event day of (b)(6) 2019.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the investigation on the suspected medical device was completed.Investigation summary : during visual analysis of the device, a rupture was noted in the between the patch and shell.During the microscope examination striations were detected in the edges of the rupture consistent with a rupture with a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 28-jul-2021, upon review, it was determined that mentor did not receive specific patient consequence.Since there is no applicable patient consequence code (h.6.Health effect - clinical code), the coding was updated with insufficient information (e2401).The relevant field has been updated.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9740861
Report Number1645337-2020-02762
Device Sequence Number367008
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model Number3504311M
Device Catalogue Number3504311M
Device Lot Number7630183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/04/2020
07/28/2021
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/05/2020
08/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;